Docetaxel induced interstitial pneumonitis: a case report

Rakesh Taran, Virendra Bhandari, Sidharth Pant

Abstract


Incidence of diffuse alveolar damage is rarely seen after administration of docetaxel used alone or in combination with other chemotherapeutic drugs in absence of radiation. Here we present one such patient who developed diffuse alveolar pneumonitis after administration of first dose of docetaxel and the patient responded to steroids rather than antibiotics and antifungal drugs confirming the cause. This rapid onset drug induced alveolar pneumonitis illustrates that no therapeutic intervention is without its intrinsic and unanticipated risks.


Keywords


Docetaxel, Alveolar pneumonitis, Toxicity

Full Text:

PDF

References


Grande C, Villanueva MJ, Huidobro G, Casal J. Docetaxel-induced interstitial pneumonitis following non small-cell lung cancer treatment. Clin Transl Oncol 2007;9(9):578-81.

Jones S, Holmes FA, O'Shaughnessy J, Blum JL, Vukelja SJ, McIntyre KJ, et al. Docetaxel with cyclophosphamide is associated with an overall survival benefit compared with doxorubicin and cyclophosphamide: 7-year follow-up of US oncology research trial 9735. J Clin Oncol 2009;27:1177-83.

Tamiya A, Naito T, Miura S, Morii S, Tsuya A, Nakamura Y, et al. Interstitial lung disease associated with docetaxel in patients with advanced non-small cell lung cancer. Anticancer Res 2012;32:1103-6.

Ochoa R, Bejarano PA, Gl├╝ck S, Montero AJ. Pneumonitis and pulmonary fibrosis in a patient receiving adjuvant docetaxel and cyclophosphamide for stage 3 breast cancer: a case report and literature review. J Med Case Rep 2012;6:413.

Merad M, Le Cesne A, Baldeyrou P, Mesurollr B, Le Chevalier T. Docetaxel and interstitial pulmonary injury. Ann Oncol 1997;8:191-4.